Hormone Injections. Help :(

My doctor has put me on the hormone injection - Prostap - to try and help with the endo. She also told me to carry on taking my Microgynon (just without the week break) so that I still had some oestrogen going into my body to counteract some of the side effects such as hot sweats etc.

I had the 1 month injection in December and the 3month in Jan. I don't know why but I had a slight feeling that the injection wasn't working so on Friday when my pill pack ran out I decided to take my week break to see if my period came - and like clock work it started today.

From what I understand of hormone injections - I shouldn't have got my period.

Any advice would be great!

Xx

Last edited by

8 Replies

oldestnewest
  • Hi Beth, i too am on prostap but the monthly injections, was it exactly one month between injections or did they run over a couple of weeks because this can affect how well it works, I have found this out myself. Not sure how it works whilst still taking the pill as i am taking HRT but hope this is of some help, Rachel xx

  • Thanks for responding - there was exactly 4 weeks between my 1st and 2nd injections. Yeah I don't know many people who are told to take their pill still whilst on the injections so not sure if that is the problem. xx

  • I was told by the gynea Dr to take the pill whilst I was having zoladex injections ( I was still bleeding whilst having the injections :( )

    When I went for one dose I was talking to the nurse and she told me to stop taking the pill, as it would stop the injections from working. So I did, when I went back to the gynea Dr he went mad, saying she had no right to tell me to stop the pill.

    However after 9 months of zoladex I was still bleeding :(

    And I still am to this day :(

  • I didn't bleed the previous two months when I took my pill without the week break so i'm not too sure whether taking the pill previous months has affected the injection working or not.

    My Doctor only told me to take the pill to counteract the side effects so I am presuming it shouldn't really have affected the injection whether I stopped the pill or not.

    So confusing :( I have booked an appointment with the doctor in 2weeks time to discuss with her

  • Hi, this has been a common question recently. If you do some research online with endometriosis organisations you will see that they do not recommend taking other hormone medication whilst taking the injections there is some info here endometriosis.org/treatment...

    The recommendation is that you take a hrt pill such as tibolone to counteract the side effects.

    Also your periods do not stop straight away, it depends on a number of things like age for example. It took me 3 months of monthly injections before I completely stopped my periods.

    I hope this helps

  • It was my doctor who told me to take my pill rather than hrt pill but I did think it was a little bit strange.

    Ah yes that is a good point about them taking a while to stop. I may give it another month to see if it happens again. Just not sure whether to keep taking my pill or not x

  • It's so frustrating when your getting mixed information from health care professionals. Maybe get another opinion from a different doctor, I never heard from anyone else whose Dr has recommended the pill for reducing the side effects of the gnrh so I would personally get another DR's opinion and let them know what information you have seen. I find that when I go armed with information my consultant explains things further and clearer for me so I understand why he is recommencing something.

  • Yeah, I will try and get some more information for when I go to my next appointment. I wondered if she recommended the pill due to my age (I'm 22) but who knows.

You may also like...